Louisiana, 2007

Lightning Strike in Louisiana, September 3, 2007

September 3, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 3, 2:53 PM CST, 37 minutes earlier.

Area forecast discussion, Sep 3, 2:53 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT MON SEP 3 2007

.DISCUSSION...
THE LATEST SURFACE ANALYSIS AND SATELLITE IMAGERY SHOW SURFACE
AND MID LEVEL HIGH PRESSURE FIRMLY IN CONTROL ACROSS THE FORECAST
AREA. ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DOT THE
RADAR SCOPE...MAINLY IN THE COASTAL AREAS. THE STRONGEST ACTIVITY
LIES TO OUR WEST WHERE THE BEST MOISTURE SURGE IS.

THE PATTERN REMAINS UNCHANGED OVER THE NEXT 24 HOURS...THUS WE CAN
EXPECT ANOTHER ROUND OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS
TOMORROW. IT LOOKS LIKE EASTERLY FLOW WILL BRING A BIT OF DRIER
AIR TO COASTAL MISSISSIPPI WEDNESDAY THROUGH THE END OF THE WEEK.
HOWEVER...THIS SHOULD NOT BE ENOUGH TO PROHIBIT CONVECTIVE
DEVELOPMENT GIVEN DAYTIME HEATING AND LOCAL CONVERGENCE. FORTY
PERCENT POPS FOR THE DAY...TWENTY PERCENT FOR THE NIGHT LOOKS GOOD
FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. WITH THE CLOUD
COVER AND EXPECTED PRECIPITATION ACTIVITY...TEMPERATURES WILL
REMAIN AROUND AVERAGE THROUGH THE PERIOD.

THE GFS IS HINTING THAT A COLD FRONT WILL APPROACH LATE IN THE
WEEKEND. OF COURSE...THIS WOULD HELP TO KEEP RAIN CHANCES UP UNTIL
THE PASSAGE EARLY NEXT WEEK. STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  90  70  90 /  30  60  30  50
BTR  72  90  71  91 /  30  60  30  50
MSY  75  90  75  90 /  30  60  30  50
GPT  72  90  72  90 /  30  40  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Sep 3, 9:30 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON SEP 3 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
PORTIONS OF SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THIS AFTERNOON INTO EARLY EVENING.
A FEW OF THE THUNDERSTORMS MAY BE STRONG...PRODUCING GUSTY WINDS
AND FREQUENT LIGHTNING STRIKES. RAINFALL RATES COULD APPROACH 2
TO 3 INCHES PER HOUR...WHICH COULD LEAD TO SOME STREET FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

92/JSS

In the hours before

Local storm report, Sep 3, 2:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 PM CDT MON SEP 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     DOWNBURST        BILOXI                  30.42N 88.93W
09/03/2007                   HARRISON           MS   LAW ENFORCEMENT

            BILOXI PD REPORTED WIND MOVED A TRAILER INTO THE STREET
            ON SOUTH RIVER DRIVE. CELL PULSED AND RAINED OUT IN 2-3
            VOLUME SCANS.

&&

RRICKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Livingston

When
September 3, 3:30 PM CST
Where
Livingston County, Denham Spgs
Property damage
$10,000
Reported by
Newspaper
Coordinates
30.480, -90.950

A lightning strike caused a fire that damaged twelve apartments in an apartment building.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60125.